Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Tucson, AZ

July 14, 2007Graham County, Greenlee County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2007, 6:29 PM MST for Graham County, Greenlee County, Arizona. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2007, 6:29 PM MST (01:29 UTC)
Expired
Jul 14, 2007, 7:00 PM MST
In force
31 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

Counties Graham County, AZ, Greenlee County, AZ

The radar

The Tucson radar (KEMX), 167 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:30 PM MSTTSTM WND DMGClifton, AZPOWER POLE LEANING...SUPPORTED ONLY BY WIRES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 150130
SVRTWC
AZC009-011-150200-
/O.NEW.KTWC.SV.W.0012.070715T0129Z-070715T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
629 PM MST SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GRAHAM COUNTY IN SOUTHEAST ARIZONA...
  SOUTHERN GREENLEE COUNTY IN SOUTHEAST ARIZONA...

* UNTIL 700 PM MST

* AT 623 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLIFTON...OR ABOUT 27 MILES
  NORTHEAST OF SAFFORD...AND MOVING SOUTHWEST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GUTHRIE.

LAT...LON 3300 10915 3314 10933 3290 10951 3271 10950
      3267 10922

$$

WEATHER.GOV/TUCSON
BF
2 follow-up statements
000 
WWUS55 KTWC 150145
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
644 PM MST SAT JUL 14 2007

AZC009-011-150200-
/O.CON.KTWC.SV.W.0012.000000T0000Z-070715T0200Z/
GRAHAM AZ-GREENLEE AZ-
644 PM MST SAT JUL 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MST
FOR SOUTHERN GREENLEE AND EAST CENTRAL GRAHAM COUNTIES...

AT 636 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLIFTON...OR ABOUT 25
MILES NORTHEAST OF SAFFORD...MOVING SOUTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF GREENLEE AND EAST CENTRAL GRAHAM COUNTIES.

LAT...LON 3300 10915 3314 10933 3290 10951 3271 10950
      3267 10922

$$

BF
000 
WWUS55 KTWC 150204
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
700 PM MST SAT JUL 14 2007

AZC009-011-150210-
/O.EXP.KTWC.SV.W.0012.000000T0000Z-070715T0200Z/
GRAHAM AZ-GREENLEE AZ-
700 PM MST SAT JUL 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENLEE AND EAST
CENTRAL GRAHAM COUNTIES EXPIRES AT 700 PM MST...

AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAD DECREASED IN INTENSITY ACROSS SOUTHERN GREENLEE 
COUNTY. HOWEVER...THUNDERSTORMS CONTINUED TO INCREASE IN INTENSITY 
ACROSS EAST CENTRAL GRAHAM COUNTY EAST OF SAFFORD. THESE 
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...SMALL 
HAIL...AND WIND GUSTS TO AROUND 50 MPH.

LAT...LON 3300 10915 3314 10933 3290 10951 3271 10950
      3267 10922

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:30 PM MST, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 14, 2:30 PM MST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST SAT JUL 14 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL CONTINUE ACROSS ARIZONA.
COMBINED WITH A RELATIVELY MOIST AIRMASS IN PLACE...EXPECT ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING
THROUGH NEXT WEEK.

&&

.DISCUSSION...THE AIRMASS OVER SOUTHEAST ARIZONA WAS A LITTLE
MORE MOIST COMPARED TO YESTERDAY. UPPER-AIR DATA SHOWED THE MID
LEVEL HIGH CELL CENTERED OVER SOUTHWEST UTAH...WITH THE STEERING
FLOW OUT OF THE NORTHEAST FOR MUCH OF OUR CWA. SATELLITE IMAGERY
THIS MORNING SHOWED A WEAK CIRCULATION ASSOCIATED WITH A CLOUD MASS
OVER NORTHWEST MEXICO...WHICH WAS LIKELY LEFTOVER FROM THE
THUNDERSTORM COMPLEX THAT DEVELOPED YESTERDAY EVENING. SKIES IN THE
WAKE OF THIS FEATURE CLEARED SOME THIS MORNING AS IT TRACK WESTWARD
OVER THE NORTHERN GULF OF CALIFORNIA. THIS CLEARING WAS ENOUGH FOR
THE BOUNDARY LAYER TO HEAT UP NICELY THIS AFTERNOON. AT 2PM
MST...RADAR WAS DETECTING SOME SHOWERS AND THUNDERSTORMS NEAR THE
INTERNATIONAL BORDER ALONG THE PERIPHERY OF THE CIRCULATION OVER THE
NORTHERN GULF OF CALIFORNIA. ANOTHER BATCH OF STORMS WAS FORMING
ALONG THE RIM INTO THE WHITE MOUNTAINS THIS AFTERNOON. IF THE STORMS
NEAR THE BORDER AND ALONG THE RIM COUNTRY CAN GET BETTER ORGANIZED
LATE THIS AFTERNOON...OUR CENTRAL AND WESTERN DESERTS(INCLUDING
TUCSON) WILL HAVE A CHANCE OF GETTING THUNDERSTORMS BY MIDNIGHT
TONIGHT. OTHERWISE...LATEST MODELS CONTINUED TO SHOW THE CENTER OF
THE UPPER HIGH SHIFTING TO NEAR THE FOUR CORNERS BY MONDAY. THE
GENERAL THINKING WAS THAT DEEPER MOISTURE ALONG WITH A MORE
FAVORABLE STEERING FLOW WILL SETUP WITH THIS PATTERN EARLY NEXT
WEEK. IN TURN...THIS SHOULD RESULT IN AN INCREASE IN THUNDERSTORM
ACTIVITY WHICH WILL CONTINUE THROUGH THE REMAINDER OF NEXT WEEK.
DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL.

&&

.FIRE WEATHER...ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM
ACTIVITY IS EXPECTED TO CONTINUE EACH DAY DURING THE AFTERNOON AND
EVENING HOURS. WINDS WILL BE DIURNALLY DRIVEN...WITH AFTERNOON GUSTS
UP TO 30 MPH DUE TO STRONG SURFACE HEATING. ADDITIONALLY...ANY
THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE STRONG GUSTY AND ERRATIC
WINDS. RELATIVE HUMIDITY VALUES OVERNIGHT WILL BE 45 TO 75 PERCENT
RANGE...WITH VALUES DROPPING IN THE AFTERNOON HOURS INTO THE 20 TO
30 PERCENT RANGE.

&&

.AVIATION...ISOLD TO SCT TSRA/SHRA COVERAGE EXPECTED DURING MAINLY
THE AFTERNOON AND EVENING HOURS TODAY EAST AND SOUTH OF KTUS.
AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 7:13 PM MSTSevere Thunderstorm WarningTWCGraham38 min
Jul 14, 7:20 PM MSTFlash Flood WarningTWCGraham, Greenlee2 hr
Jul 15, 12:36 PM MSTSevere Thunderstorm WarningTWCGreenlee39 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.